Thank you for submitting your question.
I will answer your concerns to the best of my abilities, but please be informed that I am unable to offer a diagnosis based on your history and list of symptoms.
I am extremely limited in not having the opportunity to perform a full neurologic examination on you, nor am I able to review the pertinent imaging.
This is solely for educational purposes and should in no way be a substitute for a formal evaluation by a certified physician.
To begin, my deepest sympathies for your difficulties after your car accident.
Traumatic brain injury (TBI) is a complex injury with a broad spectrum of symptoms and disabilities.
Disabilities resulting from a TBI depend upon the severity of the injury, the location of the injury, and the age and general health of the individual. Some common disabilities include problems with cognition (thinking, memory, and reasoning), sensory processing (sight, hearing, touch, taste, and smell), communication (expression and understanding), and behavior or mental health (depression, anxiety, personality changes, aggression, acting out, and social inappropriateness).
There is still ongoing research to determine how best to treat patients with TBI.
In our neurological clinics, we often use the medications you are currently on -- namely aricept and namenda.
As you already know, these medications are used for dementia as well.
Seizures are a complication of any injury to the brain.
It appears that you are on two anti-seizures medications -- trileptal and keppra.
As physicians, it is always important to determine when it is indicated to continue or stop seizure medications.
From my perspective, you may be a good candidate for stopping or tapering your anti-seizure medications if the following apply:
1) If you have been seizure free for at least 6 months.
Most doctors will consider tapering the dosage and discontinuing your seizure medicines after a seizure-free period of 2 to 4 years. If you have had only one seizure, some doctors will consider discontinuing the medicine if you have been seizure-free for 6 to 12 months.
2) If you seizures were infrequent prior to starting your medications.
3) If you under the close care and supervision of your physician, preferable a neurologist.
4) If you agree to take ALL seizure precautions during a possible trial of stopping or tapering down your seizure medications (that means, living with someone; possibly refraining from driving and using heavy machinery.)
Prior to all of this however, you should undergo a routine EEG.
If you are not already seeing a neurolgist, please do so -- preferably an epileptologist (seizure specialist.)
Neurologist are trained to deal with complicated cases such as yours.
Hope this helps,